MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-703-X
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an anastomosis, the needle broke and the surgical time was extended for thirty minutes or more due to the product problem.New sutures had to be used.There was no patient injury.
 
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an anastomosis, the needle detached from the strand and the surgical time extended for thirty minutes or more due to the product problem.New sutures had to be used.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) received one device.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The visual inspection of the opened sample noted no sutures and one needle.The needle was returned disengaged from the suture.Under microscopic inspection, instrument marks were noted near the swaged end of the needle.A needle attachment test was performed on the sealed samples, and the results met the specifications for this product.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.Grasping the needle at the swaged end can cause the needle to break, bend, or become disengaged from the suture.The needle should always be grasped in the middle, where the diameter is greatest.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO LL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7537516
Report Number9612501-2018-01041
Device Sequence Number19307454
Product Code GAW
UDI-Device Identifier20884521038186
UDI-Public20884521038186
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberVP-703-X
Device Catalogue NumberVP-703-X
Device Lot NumberD7C1003PX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer08/10/2018
09/04/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date08/28/2018
09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;